U.S. doctors online nowAsk doctors free
United Kingdom
A 22-year-old male asked:

Zantac (ranitidine) caused me shortness of breath after a few days. will omeprazole do the same?

2 doctor answers4 doctors weighed in
Dr. Raymond Blair
Family Medicine 18 years experience
Unlikely: Zantac (ranitidine) is an h2 blocker and Omeprazole is a proton pump inhibitor. They are very different chemically and have very different mechanisms of action. The likelihood of this same side effect is very low.
Dr. Budi Bahureksa
Cardiology 32 years experience
You sure ?: I don't think zantac (ranitidine) caused shortness of breath -- there might be other reason.

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Educational text
Free
Talk to a doctor
24/7 visits - just $39!
50% off with $15/month membership
Last updated Sep 28, 2016

Disclaimer:

Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.